Send to

Choose Destination
See comment in PubMed Commons below
Endokrynol Pol. 2011 Jan-Feb;62(1):84-7.

Atypical subtrochanteric fractures after long-term bisphosphonate therapy.

Author information

  • 1Department of Bone and Joint Disease, WNZ, Collegium Medicum of the jagiellonian University, Kraków, Poland.


There have been many reports published in recent years on atypical subtrochanteric fractures after long-term bisphosphonates therapy. In a description of a few series of cases, fractures of typical clinical course and radiological image have been documented. These fractures are estimated as very rare (2.3 per 10,000 patient-years). It is suggested that a subsequent use of steroids or proton pump inhibitors with bisphosphonates may increase the risk of fracture occurrence.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Via Medica Medical Publishers
    Loading ...
    Support Center